Winter Weather, Carter
- When
- February 10, 6:00 AM CST to 11:00 AM CST
- Where
- Carter forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.941, -90.962 (the zone’s center; the record gives no point)
An inch or two of snow fell in the Ozark foothills. A narrow band of snow traversed the region ahead of a mid-level disturbance.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
An inch or two of snow fell in the Ozark foothills. A narrow band of snow traversed the region ahead of a mid-level disturbance. Specific snowfall amounts included 2 inches in Ellsinore (eastern Carter County), 1.5 inches seven miles northwest of Poplar Bluff, and 1 inch two miles east of Poplar Bluff.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 10, 5:15 AM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 515 AM CST Mon Feb 10 2014 .SHORT TERM...(Today through Wednesday night) ISSUED AT 305 AM CST MON FEB 10 2014 Drier low level air working in from the NNE, as cloud bases now up to 7-10k/ft across the nrn part of the area. Another band of snow moving into the SW part of MO associated with an upper level jet streak, will move ESE through the morning. Will have to look beyond the mundane features seen in the traditional plan views to track the morning snow chances. Followed the best h8/h5 zone of Q(n) vector convergence coincident with negative EPV values that move across the SW 1/3 of the area through the morning. Believe the frontogenetic geostrophic motion and respectable moisture will be enough to carry mid chance PoPs in this area. May have to up PoPs if the band holds together. However, the models late morning through the afternoon rapidly shunt the best moisture south of the area. Therefore will taper down PoPs for light snow rapidly from 18z on. Cannot rule out minor accumulations from SEMO, into west KY early this morning. Will be a nowcast type of event. Cold arctic high pressure will bring one more round of well below normal temperatures to the region through Tuesday night. Clouds should decrease with time. A southern stream wave is forecast to track east across the gulf coast states Wednesday. A couple of models bring moisture into the KHOP area, some do not. Will keep slight chance PoPs out of this area for now and monitor. .LONG TERM...(Thursday through Sunday) ISSUED AT 305 AM CST MON FEB 10 2014 A gradual moderation in temps will occur during the long term as the upper level pattern becomes more zonal. The mean storm track will be across the Great Lakes and upper Midwest. A couple of fast moving cold fronts will bring slight chances of precipitation. The surface highs in the wake of the fronts will be of Pacific origin as opposed to the Arctic highs of late. The warmup will be slowed by these relatively weak cold fronts and also the lingering snow cover across our region. High temps will still be colder than seasonal norms. As far as the daily details...Southwesterly low level flow on Thursday will bring milder air over the snow covered ground. There is still the potential for fog and low stratus...along with drizzle/freezing drizzle...as the milder air aloft is cooled from below. This is indicated by the 00z nam model soundings for 12z Thursday. Will keep the forecast on the optimistic side as the gfs indicates...with partial sunshine and milder temps. A fairly strong 500 mb shortwave will dig southeast across the Great Lakes and Ohio Valley on Friday. The associated cold front will move southeast across our region during the day. The models are in decent agreement on the timing of this front. Forecast will contain slight chances of rain or snow showers for sw Indiana/nw Kentucky/se Illinois...nearest the surface low and strongest upper level support. High temps will still be below seasonal norms...but relatively mild compared to our February Arctic outbreaks. Over the weekend...another fast moving clipper system will race southeast across the Great Lakes region. Slight chances of precip will be forecast for most of the area Saturday through Sunday. The models vary on the timing of the weak cold front. && .AVIATION... ISSUED AT 515 AM CST MON FEB 10 2014 Chance of light snows KPAH/KCGI this a.m. with brief MVFR cigs. Otherwise mid clouds gradually scattering with high clouds at times. NNE winds will generally average 6-12 kts. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 338 AM CST MON FEB 10 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 338 AM CST MON FEB 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SNOW THIS MORNING SOUTH OF A LINE FROM MARBLE HILL MISSOURI TO GREENVILLE KENTUCKY. MINOR ACCUMULATIONS WILL BE POSSIBLE AND COULD CAUSE A FEW SLICK SPOTS ON AREA ROADS. WIND CHILL TEMPERATURES FROM ZERO TO FIVE BELOW ZERO WILL BE POSSIBLE TONIGHT THROUGH DAYBREAK TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
3 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2014Every state in 2014This day in weather historyWarnings in Missouri, February 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 495408, 495409, 495405.